MAUDE Adverse Event Report: CORDIS US CORP ENDO DIAGNOSTIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP ENDO DIAGNOSTIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number SRD6109
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the head of the 5f 125 cm sidewinder ii tempo aqua catheter was found to be bent and cracked, and rinsing revealed leakage when the operator opened the package for cerebral angiography super selective.There was no reported patient injury.The device was returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the head of the 5f 125 cm sidewinder ii tempo aqua catheter was found to be bent and cracked, and rinsing revealed leakage when the operator opened the package for cerebral angiography super selective.Another tempo aqua catheter was used to complete the procedure.There was no reported patient injury.The product was stored and handled according to the instructions for use (ifu).No device damage was noticed prior to opening the package, and there was no difficulty removing the device from the sterile packaging.The device was prepped per the ifu, and no difficulty was experienced in prepping the device a non-sterile catheter labeled ¿catheter 5f tempo aqua 125cm hydrophilic coating¿ was received coiled in a clear plastic bag and unpacked for evaluation.Upon inspection, a cracked condition was observed approximately 7 to 8 cm from the distal tip.No additional physical anomalies were noted.Dimensional analysis conducted near the damaged area confirmed that the outer and inner diameters were within acceptable limits.Visual and microscopic assessments verified the presence of cracking, attributed to environmental degradation rather than mechanical stress.Ft-ir spectral analysis revealed broad absorption bands near 3300 cm ¹ and 1700 cm ¹, indicative of hydrolysis and oxidative degradation.These features correspond to chemical changes in polymers exposed to humidity and uv light, resulting in the formation of reactive species that degrade the polymer backbone.No signs of thermal degradation were found.The damage is consistent with prolonged environmental exposure contributing to polymer breakdown.The reported event ¿brite tip/distal tip-cracked¿ was observed during product analysis.The reported event ¿brite tip/distal tip-kinked/bent¿ was not observed during the evaluation.Additionally, the malfunction ¿catheter (body/shaft)-degradation¿ was discovered during the product evaluation.The crack was likely secondary to degradation, which may have been caused by exposure to unfavorable environmental conditions.Information for safety is provided in the product¿s labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place¿ and ¿exposure to temperatures above 54ºc (130ºf) may damage the catheter¿.Based on the available information and product analysis, the cause of the "catheter (body/shaft)-degradation" could not be determined; however, it is potentially related to the manufacturing process of the unit.Therefore, an investigation has been initiated to further review the potential causes.No further action will be taken at this time.

Brand Name
ENDO DIAGNOSTIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key21547183
Report Number9616099-2025-00358
Device Sequence Number18076326
Product Code DQO
UDI-Device Identifier10705032049795
UDI-Public(01)10705032049795(17)251031(10)18163127
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K000579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberSRD6109
Device Lot Number18163127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexUnknown